MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK HINGE TOTAL KNEE SYSTEM; GMK-HINGE FEMORAL COMPONENT SIZE 4 L

MEDACTA INTERNATIONAL SA GMK HINGE TOTAL KNEE SYSTEM; GMK-HINGE FEMORAL COMPONENT SIZE 4 L
Model Number 02.09.2604L
Medical Device Problem Code Device Appears to Trigger Rejection (1524)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 10/18/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 25-oct-2024.(b)(4) items manufactured and released on 02-may-2017.Expiration date: 2022-04-03.No anomalies found related to the problem.To date, all the items of the same lot have been sold with no similar reported event during the period of review.Additional implants involved: gmk-hinge 02.07.0035rp patella resurfacing size 3 (k090988) lot.2237722 (b)(4) items manufactured and released on 10-nov-2022.Expiration date: 2027-10-25.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Gmk-hinge 02.09.0414h fixed tibial insert size 4/14mm(k130299) lot.2114873 (b)(4) items manufactured and released on 15-feb-2022.Expiration date: 2027-01-19.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Gmk-hinge 02.09.4004l fixed tibial tray size 4 l (k130299) lot.171443 (b)(4) items manufactured and released on 26-apr-2017.Expiration date:2022-04-10.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Root cause: infection is a known possible complication of any surgery.Although no root cause can be established, there is no indication that any issue with the device may have caused or contributed to the event, and the document review does not indicate any potential manufacturing related cause.
 
Event or Problem Description
The patient had a primary knee surgery on (b)(6) 2018.On (b)(6) 2023, the patient came in reporting pain and the cause was unknown.The surgeon resurfaced the patient's natural patella and revised the poly.The surgery was completed successfully.On (b)(6) 2024, the patient came in due to signs of infection and the pathogen is unknown.The surgeon removed all gmk-hinge components and implanted an antibiotic spacer.The surgery was completed successfully.

Brand Name
GMK HINGE TOTAL KNEE SYSTEM
Common Device Name
GMK-HINGE FEMORAL COMPONENT SIZE 4 L
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key20693481
Report Number3005180920-2024-00945
Device Sequence Number20693229
Product Code KRO
UDI-Device Identifier07630030825453
UDI-Public07630030825453
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K130299
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/03/2022
Device Model Number02.09.2604L
Device Lot Number168958
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/18/2024
Initial Report FDA Received Date11/15/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/02/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale